Seven people have been treated in hospital over the weekend after taking a fake ecstasy pill known as "Rockstar".
The seven, who were all from the Lanarkshire area, suffered adverse reactions after taking the tablets. All seven have since been discharged from hospital.
On Sunday, Strathclyde Police issued a warning to the public to beware the "potentially deadly" pills, which can be either red or yellow in colour and carry the impression of a star on them.
Officers said the contents of the tablets were unknown but could be a cocktail of various other substances.
The force said it was working with health officials and medical staff to determine the make up of the tablets and their origin.
Chief Inspector Fraser Lamb of Strathclyde Police said: "These substances are unreliable, unpredictable and potentially very dangerous. Users may believe that they have taken ecstasy, and it is very likely that they will suffer from a significant negative reaction.
"Symptoms reported recently include increased heart rate, elevated core temperature and seizures. These pills are not covered by any form of quality control and this is supported by past forensic analysis.
"Users need to be aware of the dangers and understand the potentially devastating effect these pills can have on their health.
"We are continuing to take this matter extremely seriously and extensive police enquiries are ongoing to establish the source of these drugs and every effort is being made to track down and arrest those responsible for selling these drugs as quickly as possible."
"Additional patrols have been deployed in the Lanarkshire area," he added.
Detective Sergeant Michael Miller of Strathclyde Police said: "Our advice is consistent. Drugs bought from the illicit market can be dangerous. I would strongly advise people to avoid such pills and report any information to the police or by contacting Crimestoppers anonymously on 0800 555 111."